MAUDE Adverse Event Report: BIOMET UK LTD. OXF ANAT BRG RT SM SIZE 5 PMA; OXFORD HXLPE BEARINGS

BIOMET UK LTD. OXF ANAT BRG RT SM SIZE 5 PMA; OXFORD HXLPE BEARINGS
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/15/2022
Type of Reportable Event Malfunction
Event or Problem Description
15 feb 2022 it was reported, that: that a product with an expiration date of feb 13, 2022, was implanted on feb 15, 2022.The device was part of a consignment kit.It was discovered post-surgery that an expired product had been implanted.Patient outcome: unknown.Additional information received on 18 feb 2022.The device was part of a consignment kit.When was it discovered that an expired product had been implanted? (pre or post-surgery).- post-surgery.Please provide photographs of the stickers and the outer packaging, if available.- see attached the surgery report.
 
Additional Manufacturer Narrative
(b)(4).Initial report.Report source, foreign - event occurred in (b)(6).The client has indicated that the product will not be returned to zimmer biomet for an investigation.The investigation is currently underway.Once the investigation has concluded, a follow-up mdr will be submitted.Device remains implanted.
 
Event or Problem Description
It was reported, that: a product with an expiration date of feb 13, 2022, was implanted on (b)(6) 2022.The device was part of a consignment kit.It was discovered post-surgery that an expired product had been implanted.Patient outcome: unknown.Addi received on 18 feb 2022.1.The device was part of a consignment kit 2.When was it discovered that an expired product had been implanted? (pre or post-surgery).Post-surgery.3.Please provide photographs of the stickers and the outer packaging, if available.- see attached the surgery report addi received on 22 feb 2022.There was no extension or delay during or after this surgical procedure.
 
Additional Manufacturer Narrative
(b)(4).This final report is being submitted to relay supplemental information.Complaint summary: a review of the device history records identified no deviations or anomalies during manufacturing that could be related to the reported event.A complaint history search is not required as the product is conforming to the specification.The device was used past the expiry date, this is a user error.This device is used for treatment.The reported event is not related to a combination of products; therefore, a compatibility review is not applicable.It has been confirmed that the instrument/implant is not within the scope or subject of any field actions or recalls which could be attributed to the reported event.The likely condition of the device when it left zimmer biomet is conforming to the specification.The product has not been returned for evaluation, the dhr review did not identify any issues.The root cause of the reported event cannot be determined with the information provided.No corrective or preventive action is required at this time.If any additional information is discovered or received that may adjust any conclusions or data, a supplemental report will be rendered accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
OXF ANAT BRG RT SM SIZE 5 PMA
Common Device Name
OXFORD HXLPE BEARINGS
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK   CF31 3XA
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key13576391
Report Number3002806535-2022-00073
Device Sequence Number4973868
Product Code NRA
UDI-Device Identifier05019279786169
UDI-Public05019279786169
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
P010014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/13/2022
Device Model NumberN/A
Device Catalogue Number159570
Device Lot Number3972963
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/15/2022
Supplement Date Received by Manufacturer03/23/2022
Initial Report FDA Received Date02/22/2022
Supplement Report FDA Received Date03/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/13/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexUnknown